Alert archive / Texas / Flash Flood Warnings in 2011
Flash Flood Warning 22, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 17, 2011, 4:02 PM MDT for El Paso County, Texas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2011, 4:02 PM MDT (22:02 UTC)
- Expired
- Aug 17, 2011, 6:00 PM MDT
- In force
- 118 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 42 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.0 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 2147 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
561
WGUS54 KEPZ 172202
FFWEPZ
TXC141-180000-
/O.NEW.KEPZ.FF.W.0022.110817T2202Z-110818T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
402 PM MDT WED AUG 17 2011
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL EL PASO COUNTY IN SOUTHWEST TEXAS...
* UNTIL 600 PM MDT
* AT 402 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...
MISSION VALLEY...
EAST EL PASO...
HORIZON CITY...
SPARKS...
MONTANA VISTA...
FORT BLISS...
RADAR REPORTS 1.5 TO 2.0 INCHES OF RAIN IN THE LAST HOUR.
LAT...LON 3165 10633 3167 10635 3168 10635 3175 10643
3184 10641 3182 10614 3162 10606
$$
NOVLAN1 follow-up statement
119
WGUS74 KEPZ 172354
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
554 PM MDT WED AUG 17 2011
TXC141-180007-
/O.EXP.KEPZ.FF.W.0022.000000T0000Z-110818T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO TX-
554 PM MDT WED AUG 17 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL EL PASO
COUNTY WILL BE ALLOWED TO EXPIRE AT 600 PM MDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. ARROYOS
OR STREAMS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT.
BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER
CROSSINGS. IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.
BE EXTRA CAUTIOUS IN AREAS THAT WERE FLOODED OR STILL HAVE STANDING
WATER. DO NOT ENTER AREAS WHERE WATER IS PONDING OR RUINING ACROSS
ROADWAYS.
LAT...LON 3165 10633 3167 10635 3168 10635 3175 10643
3184 10641 3182 10614 3162 10606
$$
NOVLANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 3:25 PM MDT, 37 minutes earlier.
Area forecast discussion, Aug 17, 3:25 PM MDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 325 PM MDT WED AUG 17 2011 .SYNOPSIS... A SERIES OF WEAK UPPER LEVEL DISTURBANCES WILL CONTINUE OUR EVENING THUNDERSTORMS TONIGHT. FOR THE END OF THE WEEK INTO THE WEEKEND WE WILL CONTINUE TO SEE ISOLATED TO SCATTERED THUNDERSTORMS WITH TEMPERATURES RUNNING A FEW DEGREES ABOVE NORMAL. && .DISCUSSION... BOTH THE 00Z GFS AND NAM SHORT TERM MODELS INDICATED A SERIES OF VORT MAXES WOULD MOVE ACROSS SOUTHERN NEW MEXICO AND BOTH MODELS HAD INCREASED POPS FOR TODAY AND THIS EVENING. SO FAR CONVECTION IS GOING EARLY AND IT IS FAIRLY WIDESPREAD SO THE CURRENT SHORT TERM FORECAST LOOKS GOOD. AS I HAD MENTIONED A COUPLE OF DAYS AGO...WE WOULD SEE DOWN DAYS LIKE YESTERDAY AND WE WOULD SEE MORE ACTIVE DAYS LIKE TODAY. IT DOES MAKE FORECASTING CHALLENGING. AFTER TODAY THERE ARE AGAIN NO CLEAR SIGNALS FOR EITHER HEIGHTENED OR LOWERED POPS FOR THE NEXT COUPLE OF DAYS...SO I HAVE CONTINUED THE BROAD BRUSHED ISOLATED TO SCATTERED POPS. FOR THE WEEKEND BOTH THE GFS AND NAM INDICATE THAT THE UPPER LEVEL HIGH WILL MAKE A BRIEF VISIT TO EAST TEXAS...BUT THERE WILL CONTINUE TO BE A RIDGE ACCESS ACROSS MUCH OF NEW MEXICO SO THIS WILL AGAIN KEEP SOME WHAT OF A LID ON CONVECTION. FOR THE FIRST PART OF NEXT WEEK BOTH THE GFS AND ECMWF BRING THE UPPER LEVEL RIDGE BACK OVER NEW MEXICO AND THIS TIME WITH SOME DRIER AIR SO I HAVE CONTINUED THE TREND TO LOWER POPS FOR THE FIRST PART OF NEXT WEEK. LOOKING AHEAD FOR THE REST OF NEXT WEEK. THE MODELS INDICATE THAT THE UPPER HIGH WILL CONTINUE TO HANG AROUND FOR MOST OF NEXT WEEK...BUT WITH JUST ENOUGH MOISTURE TO CONTINUE OUR SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS. WITH LITTLE CHANGE TO OUR WEATHER WE WILL SEE LITTLE VARIATION IN OUR AFTERNOON HIGHS (OR MORNING LOWS FOR THAT MATTER). FOR MOST OF THE NEXT SEVEN DAYS WE WILL SEE HIGHS RUNNING FOUR TO EIGHT DEGREES ABOVE NORMAL. && .AVIATION...VALID 18/00Z-19/00Z. MOSTLY VFR WITH LIGHT WINDS...BUT AFTERNOON AND EVENING SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE. EXPECT GENERALLY P6SM FEW-SCT050-080 SCT-BKN120-150 SCT-BKN200-250 WITH LIGHT WINDS. HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS WILL CAUSE AREAS OF 1-3SM TSRA BKN030-060 WITH STRONG AND GUSTY WINDS. HAIL IS ALSO POSSIBLE...ESPECIALLY IN HIGHER ELEVATIONS. && .FIRE DISCUSSION... HIGH PRESSURE ALOFT STRETCHING FROM NORTHERN ARIZONA TO CENTRAL TEXAS WILL CONTINUE TO BRING VERY MOIST SUBTROPICAL AIR FROM THE THE GULF OF MEXICO. THE VERY MOIST AIR...COMBINED WITH STRONG DAYTIME HEATING AND WEAK STEERING FLOW ALOFT...WILL LIKELY PRODUCE SLOW MOVING SHOWERS AND THUNDERSTORMS WITH THE THREAT OF LOCALLY HEAVY RAIN EACH DAY. MINIMUM HUMIDITY WILL RANGE FROM THE MID 20S TO THE MID 30S ACROSS THE LOWER DESERTS EACH AFTERNOON. WINDS WILL REMAIN GENERALLY LIGHT WITH VERY LOW (2 OR 3) HAINES INDICES. THIS PATTERN WILL MOST LIKELY REMAIN IN PLACE THROUGH THE WEEKEND. THAT HIGH PRESSURE ALOFT MAY STRENGTHEN OVER CENTRAL NEW MEXICO FOR THE FIRST HALF OF NEXT WEEK. THIS WOULD TEND TO SUPPRESS...BUT NOT ELIMINATE...SHOWER AND THUNDERSTORM ACTIVITY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 75 96 76 97 75 / 30 20 30 20 30 SIERRA BLANCA TX 70 94 71 96 70 / 30 20 20 20 30 LAS CRUCES 72 94 73 96 72 / 30 20 30 20 30 ALAMOGORDO 71 94 72 98 71 / 40 20 20 20 30 CLOUDCROFT 52 74 52 76 51 / 40 30 30 30 30 TRUTH OR CONSEQUENCES 71 92 72 94 71 / 40 30 30 20 30 SILVER CITY 64 85 65 85 64 / 40 40 40 30 30 DEMING 72 96 72 97 71 / 30 30 30 20 30 LORDSBURG 72 96 72 96 71 / 40 30 40 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && BRICE/PARK
Hazardous weather outlook, Aug 17, 11:18 AM MDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1118 AM MDT WED AUG 17 2011 NMZ022>025-030>032-TXZ055-056-181730- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1118 AM MDT WED AUG 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL PRODUCE BRIEF HEAVY RAINS. ISOLATED FLASH FLOODING MAY BE POSSIBLE WITH THE SLOWER MOVING STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WE WILL CONTINUE TO SEE ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. WE MAY SEE A DOWN TURN IN RAIN CHANCES FOR THE FIRST PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 17, 3:17 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 317 PM MDT WED AUG 17 2011 NMZ024-032-TXZ055-172200- EL PASO TX-SOUTHERN DESERT NM-TULAROSA BASIN/SOUTHERN DESERT NM- 317 PM MDT WED AUG 17 2011 ...STRONG THUNDERSTORMS THREATENING SOUTHEASTERN DONA ANA... SOUTHWESTERN OTERO AND EL PASO COUNTIES THROUGH 400 PM MDT... AT 306 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING SEVERAL STRONG THUNDERSTORMS IN EL PASO PASO COUNTY AND SOUTHWEST OTERO COUNTY. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING....AND BRIEF TORRENTIAL DOWNPOURS PRODUCING LOW AREA FLOODING. STORMS MAY PRODUCE UP TO 1 AND 1.5 INCHES OF RAIN IN ISOLATED LOCATIONS. THESE STORMS WERE GENERALLY TRACKING TO THE WEST AROUND 5 TO 10 MPH. LOCATIONS IMPACTED INCLUDE... MCGREGOR RANGE BASE... MISSION VALLEY... EAST EL PASO... NORTHEAST EL PASO... WEST EL PASO... SUNLAND PARK... CHAPARRAL... ANTHONY... HORIZON CITY... FABENS... FRANKLIN MOUNTAINS STATE PARK... TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. NOVLAN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 3:40 PM MDT | Areal Flood Advisory | EPZ | El Paso | 65 min |
Nearby
Flash Flood Warnings in Texas, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.